Alert archive / Kansas / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Wichita, KS

June 1, 200826 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Jun 1, 2008, 3:50 PM CDT for 26 counties in Kansas. It took effect at Jun 1, 2008, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 3:50 PM CDT (20:50 UTC)
In effect from
Jun 1, 2008, 7:00 PM CDT
Expired
Jun 2, 2008, 6:37 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Flood severity
None
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KICT 012050
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CDT SUN JUN 1 2008

...HEAVY RAINFALL IS POSSIBLE AGAIN ACROSS THE AREA...

.ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO AFFECT THE 
AREA LATE TONIGHT THROUGH MONDAY MORNING. THIS COULD RESULT
IN LOCALLY HEAVY RAINFALL ACROSS THE WATCH AREA.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020500-
/O.NEW.KICT.FF.A.0002.080602T0000Z-080602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
350 PM CDT SUN JUN 1 2008

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH 
  CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...BARTON...CHASE...ELLSWORTH...
  LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND SALINE. IN 
  SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...
  KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...
  ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...
  NEOSHO...WILSON AND WOODSON.

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON.

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH
  PLAINS BY EARLY THIS EVENING...AND THEN TRACK SOUTHEAST ACROSS
  MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS TONIGHT
  INTO MONDAY MORNING. LOCALLY HEAVY RAINFALL AFFECTED SOUTHERN
  PORTIONS OF THE WATCH AREA THE PAST TWO NIGHTS...AND ANY
  ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING CONCERNS. THE
  POTENTIAL FOR HEAVY RAINFALL FURTHER NORTH COULD ALSO RESULT IN
  LOW-LAND FLOODING OR FLASH FLOODING FROM LATE TONIGHT INTO
  MIDDAY ON MONDAY.

* HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND
  SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL
  FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KED
3 follow-up statements
000 
WGUS63 KICT 020241
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT SUN JUN 1 2008

...HEAVY RAINFALL IS POSSIBLE AGAIN ACROSS THE AREA...

.ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO AFFECT THE AREA
LATE TONIGHT THROUGH MONDAY MORNING. THIS COULD RESULT IN LOCALLY
HEAVY RAINFALL ACROSS THE WATCH AREA.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021045-
/O.CON.KICT.FF.A.0002.000000T0000Z-080602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
941 PM CDT SUN JUN 1 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION...
  MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL 
  KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO...
  SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...
  CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...
  WILSON AND WOODSON.

* THROUGH MONDAY AFTERNOON.

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH
  PLAINS LATE TONIGHT...AND THEN TRACK SOUTHEAST ACROSS MUCH OF
  CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS TONIGHT INTO THE
  EARLY MONDAY MORNING. LOCALLY HEAVY RAINFALL AFFECTED SOUTHERN
  PORTIONS OF THE WATCH AREA THE PAST TWO NIGHTS...AND ANY
  ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING CONCERNS. THE
  POTENTIAL FOR HEAVY RAINFALL FURTHER NORTH COULD ALSO RESULT IN
  LOW-LAND FLOODING OR FLASH FLOODING FROM LATE TONIGHT INTO
  MIDDAY ON MONDAY.

* HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND 
  SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL 
  FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KETCHAM
000 
WGUS63 KICT 020847
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CDT MON JUN 2 2008

KSZ067-082-083-091>093-021000-
/O.CAN.KICT.FF.A.0002.000000T0000Z-080602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
347 AM CDT MON JUN 2 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS
BEEN CANCELLED. EVEN THOUGH SCATTERED STRONG TO SEVERE
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS
SOUTH-CENTRAL KANSAS THIS MORNING...THE THREAT FOR WIDESPREAD
HEAVY RAINFALL SHOULD REMAIN TO THE NORTH AND EAST.

KLEINSASSER

$$

KSZ032-033-047>053-068>072-094>096-098>100-021700-
/O.CON.KICT.FF.A.0002.000000T0000Z-080602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
347 AM CDT MON JUN 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION...
  MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL 
  KANSAS...BUTLER AND HARVEY. IN SOUTHEAST KANSAS...ALLEN...
  CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...
  WILSON AND WOODSON.

* UNTIL 1 PM CDT THIS AFTERNOON.

* SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE THIS
  MORNING ACROSS CENTRAL AND SOUTHEAST KANSAS...AS WARM...MOIST
  AND UNSTABLE AIR SURGES NORTHEASTWARD ACROSS THE AREA. IF A
  LARGE COMPLEX OF STORMS DOES DEVELOP...IT WILL BE CAPABLE OF
  PRODUCING VERY HEAVY RAINFALL AMOUNTS...WHICH WILL ONLY
  AGGRAVATE ALREADY SATURATED SOILS FROM RECENT HEAVY RAINFALL
  AMOUNTS OVER THE PAST FEW DAYS. THE HEAVY RAINFALL THREAT SHOULD
  END BY EARLY AFTERNOON.

* HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND 
  SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL 
  FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KED/BDK/ADK
000 
WGUS63 KICT 021137
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
637 AM CDT MON JUN 2 2008

KSZ032-033-047>053-068>072-094>096-098>100-021245-
/O.CAN.KICT.FF.A.0002.000000T0000Z-080602T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
637 AM CDT MON JUN 2 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH
CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. 

THE THREAT FOR WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS
DIMINISHED ACROSS THE AREA. THEREFORE THE FLASH FLOOD WATCH HAS
BEEN CANCELLED. 

$$

JMC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 3:37 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 1, 3:37 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SUN JUN 1 2008

.DISCUSSION...
FORECAST CONCERNS...TRACK OF YET ANOTHER MCS EARLY MONDAY MORNING
ACROSS PORTIONS OF THE FORECAST AREA...AND THE ASSOCIATED HEAVY
RAINFALL AND SEVERE POTENTIAL.

IT LOOKS LIKE ROUND 3 FOR THE FORECAST AREA TONIGHT INTO MONDAY
MORNING...WITH THE STAGE SETTING FOR ANOTHER MESOSCALE CONVECTIVE
SYSTEM TO TRACK SOUTHEAST ACROSS THE CENTRAL PLAINS. THE LATEST
SHORT RANGE MODELS SUPPORT THE DEVELOPMENT OF CONVECTION ACROSS
THE CENTRAL HIGH PLAINS BY EARLY THIS EVENING. THIS CONVECTION
IS EXPECTED TO FEED ON THE DEEPER MOISTURE AND LOW LEVEL
INSTABILITY AXIS THAT RESIDES ALONG THE ELEVATED FRONT/BAROCLINIC
ZONE FROM WESTERN INTO SOUTH CENTRAL KANSAS THROUGH EARLY TONIGHT.
THIS FRONT AND ELEVATED INSTABILITY IS PROGGED TO LIFT NORTH BY
LATE TONIGHT INTO CENTRAL KANSAS...BEFORE SHIFTING NORTHEAST OF
THE AREA DURING MONDAY. THE COMBINATION OF STRONG DEEP LAYER SHEAR
AND A VERY UNSTABLE ELEVATED AIRMASS WILL AGAIN SUPPORT SEVERE
CONVECTION WITH THE POTENTIAL FOR ROTATING UPDRAFTS. HOWEVER THE
STORMS WILL LIKELY HAVE TO REMAIN MORE DISCRETE TO PRODUCE THE
VERY LARGE HAIL LIKE ON EARLY SATURDAY MORNING...WHICH WAS NOT
THE CASE EARLIER THIS MORNING. LOCALLY HEAVY RAINFALL WILL AGAIN
BE PERHAPS AN EQUAL RISK TO ANY SEVERE WEATHER. THOUGH A SLIGHTLY
MORE NORTHERLY TRACK IS EXPECTED THROUGH EARLY MONDAY MORNING...IT
WILL NOT NECESSARILY TAKE HEAVY RAINFALL TO AGGRAVATE THE FLOODING
CONCERNS FOR THE AREAS HIT HARDEST THE PAST TWO NIGHTS...MAINLY
SOUTH OF HIGHWAY 400. THEREFORE...WILL ISSUE A FLASH FLOOD WATCH
FOR THE ENTIRE FORECAST AREA TONIGHT THROUGH MIDDAY MONDAY.

OTHERWISE...WARMER TEMPERATURES THROUGH THE LOWER AND MID
TROPOSPHERE SHOULD EFFECTIVELY CAP CONVECTIVE CHANCES BY MONDAY
AFTERNOON AND MONDAY NIGHT ACROSS MOST OF THE AREA. SURFACE MAX
TEMPS WILL RESPOND AS WELL...ESPECIALLY SOUTH CENTRAL AREAS WITH
HIGHS IN THE LOWER 90S ON MONDAY. A SHORTWAVE UPPER TROF MOVING
ACROSS THE NORTHERN PLAINS ON TUESDAY WILL PUSH A WEAK SURFACE
FRONT INTO THE AREA. CHANCES FOR CONVECTION LOOK RATHER
CONDITIONAL ON TUESDAY...ESPECIALLY ACROSS SOUTHERN AREAS...DUE
TO THE WARM MID LEVEL TEMPS/CAPPING INVERSION IN PLACE. THIS IS
PRETTY MUCH THE SAME THROUGH THE MID-WEEK PERIOD...THOUGH WILL
MAINTAIN SLIGHT CHANCES THROUGH WEDNESDAY.

THE 12Z GFS WAS NOT AVAILABLE. HOWEVER THE ECMWF AND PRIOR RUN
OF THE GFS CONTINUE TO CARVE OUT A DEEP TROF ACROSS THE WEST ON
WEDNESDAY NIGHT...THEN LIFT IT EAST-NORTHEAST ACROSS THE
PLAINS/MIDWEST ON THURSDAY INTO FRIDAY. WILL CONTINUE TO SHOW
HIGH END CHANCE POPS FOR LATE THURSDAY...WITH THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER AGAIN.

DARMOFAL

&&

.AVIATION...
18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR ALL TAF SITES UNTIL
LATER TONIGHT. A FEW THUNDERSTORMS COULD MATERIALIZE THIS AFTERNOON ACROSS
SOUTHERN KANSAS...BUT THEY WOULD BE MORE ISOLATED IN NATURE. THE
BETTER CHANCES WILL ARRIVE LATER TONIGHT AS A COMPLEX OF THUNDERSTORMS
DEVELOPS NEAR THE KANSAS/COLORADO BORDER THIS EVENING...AND TRACKS
SOUTHEAST TOWARDS CENTRAL KANSAS AFTER MIDNIGHT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  91  69  91 /  60  50  10  10
HUTCHINSON      65  91  68  89 /  60  60  10  20
NEWTON          65  89  68  89 /  60  60  10  20
ELDORADO        66  90  69  89 /  60  60  10  10
WINFIELD-KWLD   67  91  70  92 /  60  40  10  10
RUSSELL         63  89  65  87 /  60  60  10  20
GREAT BEND      63  91  65  88 /  60  60  10  20
SALINA          64  88  68  88 /  60  60  10  20
MCPHERSON       64  90  68  88 /  60  60  10  20
COFFEYVILLE     68  89  71  91 /  60  40  10  10
CHANUTE         67  87  70  89 /  60  50  10  10
IOLA            67  87  70  88 /  60  60  10  10
PARSONS-KPPF    67  89  71  90 /  60  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 1, 12:06 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1206 PM CDT SUN JUN 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021715-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1206 PM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG OR SEVERE THUNDERSTORMS COULD DEVELOP LATE THIS
AFTERNOON ACROSS SOUTHERN KANSAS...HOWEVER THE MORE LIKELY
SCENARIO WILL BE FOR ANOTHER COMPLEX OF THUNDERSTORMS TO DEVELOP
ACROSS NORTHWESTERN KANSAS TONIGHT. THIS COMPLEX OF STORMS WILL
THEN MOVE SOUTHEAST ACROSS MUCH OF THE AREA DURING THE OVERNIGHT
HOURS. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE
THE MAIN HAZARDS FROM THIS ACTIVITY. FLOODING PROBLEMS ARE MORE
LIKELY ACROSS SOUTHERN KANSAS...DUE TO SATURATED GROUND SOILS
FROM THE PAST FEW NIGHTS OF HEAVY RAINFALL.

A FEW AREA RIVERS ARE IN FLOOD ACROSS SOUTHERN KANSAS...PLEASE
REFER THE THE LATEST RIVER FLOOD WARNINGS PRODUCTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY LINGER MONDAY MORNING ACROSS
PORTIONS OF CENTRAL AND SOUTHEASTERN KANSAS.

CHANCES FOR SEVERE WEATHER WILL RETURN AND INCREASE FROM LATE
WEDNESDAY THROUGH THURSDAY ACROSS THE ENTIRE AREA...AS A STRONG
STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. PLEASE CHECK BACK
FOR LATER OUTLOOKS AS DETAILS BECOME CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON
BUT COULD BE NEEDED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/CJ

In the hours before

Local storm report, Jun 1, 9:58 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
958 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FUNNEL CLOUD     1 NE PARSONS TRI CITY A 37.34N 95.50W
05/31/2008                   LABETTE            KS   TRAINED SPOTTER

            PERSISTENT FUNNEL CLOUD

0925 PM     HAIL             INDEPENDENCE AIRPORT    37.15N 95.78W
05/31/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            SPOTTER WAS ON HIWAY 75 ON EAST SIDE OF THE AIRPORT.

1028 PM     HAIL             ESE GALESBURG           37.47N 95.35W
05/31/2008  E1.75 INCH       NEOSHO             KS   TRAINED SPOTTER

1158 PM     HAIL             GRENOLA                 37.35N 96.45W
05/31/2008  E1.75 INCH       ELK                KS   LAW ENFORCEMENT

            PUBLIC REPORT RELAY BY LAW ENFORMENT.

1224 AM     HAIL             1 S CHANUTE             37.66N 95.46W
06/01/2008  E1.75 INCH       NEOSHO             KS   LAW ENFORCEMENT

1226 AM     HAIL             CHANUTE                 37.67N 95.46W
06/01/2008  E1.50 INCH       NEOSHO             KS   EMERGENCY MNGR

            MARBLE TO PING PONG BALL HAIL IN CHANUTE.

1237 AM     HAIL             3 S HAVANA              37.05N 95.94W
06/01/2008  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

1238 AM     HAIL             2 N CANEY               37.04N 95.93W
06/01/2008  E1.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

1257 AM     HAIL             SAVONBURG               37.75N 95.14W
06/01/2008  E1.75 INCH       ALLEN              KS   LAW ENFORCEMENT

0800 AM     HAIL             E GEUDA SPRINGS         37.11N 97.15W
06/01/2008  E0.88 INCH       SUMNER             KS   EMERGENCY MNGR

&&

CDJ
Special weather statement, Jun 1, 10:34 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 AM CDT SUN JUN 1 2008

KSZ100-011600-
LABETTE-
1034 AM CDT SUN JUN 1 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN LABETTE COUNTY...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF OSWEGO...OR 12 MILES
SOUTHEAST OF PARSONS...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL IS POSSIBLE FROM THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:24 PM CDTSevere Thunderstorm WarningICTNeosho66 min
May 31, 8:33 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery57 min
May 31, 8:44 PM CDTTornado WarningICTLabette, Neosho31 min
May 31, 9:12 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson63 min
May 31, 9:32 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk27 min
May 31, 9:34 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
May 31, 10:00 PM CDTSevere Thunderstorm WarningICTNeosho60 min
May 31, 10:14 PM CDTSevere Thunderstorm WarningICTNeosho17 min
May 31, 10:40 PM CDTAreal Flood WarningICTLabette, Neosho6 hr
May 31, 11:29 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk61 min
May 31, 11:48 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson57 min
Jun 1, 12:02 AM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson58 min
Jun 1, 12:30 AM CDTSevere Thunderstorm WarningICTLabette, Neosho41 min
Jun 1, 12:47 AM CDTSevere Thunderstorm WarningICTMontgomery43 min
Jun 1, 12:51 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson54 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningICTAllen, Neosho15 min
Jun 1, 1:23 AM CDTSevere Thunderstorm WarningICTNeosho41 min
Jun 1, 2:13 AM CDTAreal Flood WarningICTWilson40 min
Jun 1, 2:36 AM CDTFlash Flood WarningICTNeosho, Wilson116 min
Jun 1, 4:40 AM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Jun 1, 5:37 AM CDTSevere Thunderstorm WarningICTKingman63 min
Jun 1, 6:07 AM CDTSevere Thunderstorm WarningICTSumner53 min
Jun 1, 6:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
Jun 1, 6:33 AM CDTSevere Thunderstorm WarningICTKingman19 min
Jun 1, 6:48 AM CDTSevere Thunderstorm WarningICTCowley57 min
Jun 1, 6:56 AM CDTSevere Thunderstorm WarningICTSumner64 min
Jun 1, 7:12 AM CDTAreal Flood WarningICTHarper, Kingman, Sumner6 hr
Jun 1, 7:23 AM CDTSevere Thunderstorm WarningICTHarper50 min
Jun 1, 7:36 AM CDTAreal Flood WarningICTCowley5 hr
Jun 1, 7:42 AM CDTSevere Thunderstorm WarningICTCowley32 min
Jun 1, 7:51 AM CDTSevere Thunderstorm WarningICTSumner23 min
Jun 1, 10:31 AM CDTRiver Flood WarningICTCowley23 hr
Jun 1, 12:02 PM CDTAreal Flood WarningICTWilson10 hr
Jun 1, 12:52 PM CDTAreal Flood WarningICTSumner5 hr
Jun 1, 2:29 PM CDTRiver Flood WarningICTLabette, Neosho18 hr

Nearby

Flash Flood Watches in Kansas, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.